Alert archive / Texas / River Flood Warnings in 2009
River Flood Warning 5, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this river flood warning at Apr 18, 2009, 9:59 PM CDT for Gonzales County, Texas. It took effect at Apr 19, 2009, 5:30 AM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Apr 18, 2009, 9:59 PM CDT (02:59 UTC)
- In effect from
- Apr 19, 2009, 5:30 AM CDT
- Expired
- Apr 19, 2009, 9:26 AM CDT
- In force
- 4 hr
- Issued by
- NWS Austin/San Antonio, TX
- Flood severity
- Minor
County Gonzales County, TX
The radar
The Austin/San Antonio radar (KEWX), 59 km from the middle of the area, began a volume at 03:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Guadalupe River at Gonzales (GNLT2). The gauge peaked at 26.77 ft at Apr 18, 2009, 11:00 PM CDT.
- Action stage
- 17 ft
- Minor stage
- 31 ft
- Moderate stage
- 37 ft
- Major stage
- 43 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08173900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS44 KEWX 190259
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
959 PM CDT SAT APR 18 2009
...THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED
A FLOOD WARNING FOR THE...
GUADALUPE RIVER
PRECAUTIONARY/PREPAREDNESS ACTIONS...
NO SHOWERS OR THUNDERSTORMS ARE FORECAST FOR THE NEXT SEVERAL DAYS.
&&
TXC177-192059-
/O.NEW.KEWX.FL.W.0005.090419T1030Z-090420T0925Z/
/GNLT2.1.ER.090419T1030Z.090419T1800Z.090419T2125Z.NO/
959 PM CDT SAT APR 18 2009
THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
* FLOOD WARNING FOR THE GUADALUPE RIVER AT GONZALES.
* FROM LATE TONIGHT TO LATE SUNDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 9:45 PM SATURDAY THE STAGE WAS 26.7 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 31.0 FEET.
* FORECAST...THE RIVER LEVEL WILL CONTINUE RISING TO CREST SLIGHTLY ABOVE 31
FEET BY EARLY SUNDAY AFTERNOON.
* IMPACT...AT 31.0 FEET...MINOR LOWLAND FLOODING BEGINS TO ENTER THE GONZALES
CITY PARK.
$$
&&
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS:
BF FLD OBSERVED FORECAST 7AM
LOCATION STG STG STG DAY TIME SUN MON TUE WED THU
GONZALES 17 31 26.7 SAT 10 PM 31.3 27.2 22.9 22.3 22.0
$$1 follow-up statement
000
WGUS84 KEWX 191426
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
926 AM CDT SUN APR 19 2009
...A FLOOD WARNING REMAINS IN EFFECT FOR THE...
GUADALUPE RIVER
PRECAUTIONARY/PREPAREDNESS ACTIONS...
NO SHOWERS AND THUNDERSTORMS ARE
FORECAST FOR THE NEXT 24-48 HOURS.
&&
TXC177-191456-
/O.CAN.KEWX.FL.W.0005.000000T0000Z-090420T0925Z/
/GNLT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
926 AM CDT SUN APR 19 2009
THE FLOOD WARNING IS CANCELLED FOR
THE GUADALUPE RIVER AT GONZALES.
* AT 8:45 AM SUNDAY THE STAGE WAS 22.5 FEET.
* FLOOD STAGE IS 31.0 FEET.
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 25.9 FEET. THE RIVER WILL
FALL TO 16.6 FEET BY MONDAY MORNING.
$$
&&
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS:
BF FLD OBSERVED FORECAST 7AM
LOCATION STG STG STG DAY TIME MON TUE WED THU FRI
GONZALES 17 31 22.5 SUN 09 AM 16.6 14.8 13.9 13.0 12.1
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Apr 18, 9:11 PM CDT, 48 minutes earlier.
Area forecast discussion, Apr 18, 9:11 PM CDT, 48 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 911 PM CDT SAT APR 18 2009 .UPDATE... THIS EVENING THE DRY-LINE CONTINUES TO RETREAT WESTWARD TOWARDS THE RIO GRANDE PLAINS. THE PACIFIC COLD FRONT WAS MOVING SOUTHWARD ACROSS WEST CENTRAL TEXAS. THE FRONTAL BOUNDARY AND ATTENDANT DRIER AIRMASS WILL ENTER THE HILL COUNTRY TOWARDS MORNING. FOG FORMATION STILL LOOKS GOOD ALONG AND EAST OF THE I-35 CORRIDOR THANKS TO THE WET SOIL AND CLEAR SKIES. ADJUSTED DEWPOINTS TOWARDS THE NAM 18Z SOLUTION WHICH HAS A BETTER HANDLE ON THE WESTWARD PROGRESSION OF THE DRY-LINE. GRIDS AND TEXT PRODUCTS FRESHENED. && .PREV DISCUSSION... /ISSUED 628 PM CDT SAT APR 18 2009/ DISCUSSION... THE DRY LINE HAS PUSHED EASTWARD INTO THE WESTERN HILL COUNTRY THIS EVENING AND WILL GRADUALLY EASE EASTWARD INTO S CENTRAL AFTER 06Z AS A COLD FRONT QUICKLY DROPS IN BEHIND THE DRY LINE. OTHERWISE VFR CONDITIONS THIS EVENING...HOWEVER PATCHY IFR CIGS AND VSBYS WILL DEVELOP AHEAD OF THE COLD FRONT AFTER 06Z ACROSS S CENTRAL TX INCLUDING THE I35 CORRIDOR TAF SITES. HOWEVER THE LOW CIGS AND VSBYS SHOULD BE BRIEF IN THE EARLY MORNING HOURS AND QUICKLY MIX OUT TO VFR/SKC AFTER SUNRISE WITH NLY SURFACE WINDS OF 15 TO 20 KNOTS. PREV DISCUSSION... /ISSUED 438 PM CDT SAT APR 18 2009/ UPDATE... THE FLASH FLOOD WATCH HAS BEEN CANCELLED. THE THREAT OF HEAVY RAINFALL AND FLASH FLOODING HAS ENDED ACROSS THE WATCH AREA. GRIDS AND TEXT PRODUCTS UPDATED. PREV DISCUSSION... /ISSUED 324 PM CDT SAT APR 18 2009/ DISCUSSION... AFTER A VERY ACTIVE AND WET TWO DAYS...MUCH DRIER WEATHER IS IN STORE. THE UPPER LOW ACROSS THE SOUTHERN PLAINS WILL PROGRESS NORTHEASTWARD ACROSS THE CENTRAL U.S. TOWARD THE GREAT LAKES REGION. A WEAK COLD FRONT WILL SLIDE INTO SOUTH CENTRAL TEXAS TONIGHT. NORTHWEST WINDS WILL USHER IN A VERY DRY AIRMASS WHICH WILL LEAD TO SUNNY AFTERNOONS AND CLEAR NIGHTS THROUGH THE BEGINNING OF THE WEEK. LINGERING CLOUDS AND EXPECTED FOG DEVELOPMENT WILL KEEP LOWS MILD SUNDAY MORNING. AFTERNOON TEMPERATURES THROUGH THE WEEK WILL REACH THE UPPER 70S/LOWER 80S ACROSS MOST OF THE REGION TO UPPER 80S/LOWER 90S ACROSS THE RIO GRANDE PLAINS. AS HIGH PRESSURE BUILDS INTO THE REGION...CLEAR SKIES AND CALM WINDS OVERNIGHT WILL ALLOW MORNING LOWS TO DIP INTO THE UPPER 40S/LOWER 50S MONDAY AND TUESDAY. RETURN FLOW OFF THE GULF WILL RESUME LATE TUESDAY AS THE UPPER RIDGE FLATTENS OUT AND SHIFTS EASTWARD. THIS MOISTENING OF THE LOWER LEVELS WILL ENABLE A WARMING TREND OF MIN TEMPS AND A RETURN OF CLOUDS THROUGH THE END OF THE WORK WEEK. TO SUM IT UP...IT WILL GENERALLY BE CHAMBER OF COMMERCE WEATHER THROUGH THE WEEK. THE NEXT BEST CHANCE FOR RAIN APPEARS TO BE NEXT WEEKEND. WHILE MID/LONG RANGE MODELS VARY GREATLY...THERE IS SOME AGREEMENT IN THE POTENTIAL FOR ACTIVITY. FOR NOW...HAVE GONE WITH SLIGHT CHANCE POPS AT BEST FOR FRIDAY NIGHT THROUGH SATURDAY...WHICH IS IN LINE WITH CLIMO NORMS. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 59 83 53 81 53 / - - 0 0 0 AUSTIN BERGSTROM INTL AIRPORT 55 80 51 78 45 / - - 0 0 0 NEW BRAUNFELS MUNI AIRPORT 58 83 52 81 50 / - - 0 0 0 BURNET MUNI AIRPORT 53 75 51 78 51 / - 0 0 0 0 DEL RIO INTL AIRPORT 57 83 56 85 55 / 0 - 0 0 0 GEORGETOWN MUNI AIRPORT 56 76 50 79 53 / - - 0 0 0 HONDO MUNI AIRPORT 54 86 50 83 48 / 0 - 0 0 0 SAN MARCOS MUNI AIRPORT 56 81 51 78 52 / - - 0 0 0 LA GRANGE - FAYETTE REGIONAL 60 79 51 76 50 / 10 - 0 0 0 SAN ANTONIO INTL AIRPORT 58 82 52 82 52 / - - 0 0 0 STINSON MUNI AIRPORT 55 85 52 83 49 / - - 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 13/01
Hazardous weather outlook, Apr 18, 4:15 PM CDT, 5 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 415 PM CDT SAT APR 18 2009 TXZ171>173-183>194-202>209-217>225-228-192115- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 415 PM CDT SAT APR 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Apr 18, 8:44 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
844 PM CDT SAT APR 18 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0315 PM FLASH FLOOD SCHULENBURG 29.68N 96.91W
04/17/2009 FAYETTE TX LAW ENFORCEMENT
*** 1 FATAL *** A CAR STALLED IN AN UNDERPASS IN THE
TOWN OF SCHULENBURG. RAPIDLY RISING WATER WAS OBSERVED.
0838 AM HAIL LAGO VISTA 30.45N 98.00W
04/18/2009 E0.25 INCH TRAVIS TX PUBLIC
PEA SIZE HAIL AT 8...20 AM AT THE INTERSECTION OF BOGGY
AND A...ERICAN.
0850 AM FLASH FLOOD 2 N NIXON 29.30N 97.76W
04/18/2009 GONZALES TX LAW ENFORCEMENT
HIGHWAYS 80 AND 97 AND 87 WERE CLOSED FOR A SHORT TIME.
0900 AM FLASH FLOOD 3 NW GIDDINGS 30.21N 96.96W
04/18/2009 LEE TX LAW ENFORCEMENT
FM2440 WAS CLOSED
0915 AM FLASH FLOOD 5 E SEGUIN 29.58N 97.89W
04/18/2009 GUADALUPE TX LAW ENFORCEMENT
NASH CREEK ROAD WAS CLOSED...ALONG WITH A PART OF
HIGHWAY 90E...DUE TO 6.34 INCHES OF RAINFALL IN LESS
THAN 3 HOURS.
0941 AM FLASH FLOOD CUERO 29.09N 97.29W
04/18/2009 DEWITT TX LAW ENFORCEMENT
ROADS CLOSED DUE TO FLOODING. HIGHWAY 87 SOUTH OF CUERO
FLOODED AND CLOSED.
1230 PM HEAVY RAIN 6 NNE YOAKUM 29.37N 97.11W
04/18/2009 M4.27 INCH LAVACA TX COCORAHS
4.27 INCHES OF RAINFALL IN THE PAST 5 HOURS ALONG WITH
SOME MINOR FLOODING.
&&
EVENT NUMBER 00522 00523 00524 00525 00526 00520 00521
SBSNearby
River Flood Warnings in Texas, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.